MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance in a microcatheter and a microcatheter was damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior communicating artery with a max diameter of 4mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The access vessel was the femoral artery.  it was reported that during intracranial aneurysm embolization, it was found that the tip of the microcatheter was damaged after shaping.After another microcatheter was used in place, the detachable coil was selected for forming a hoop.Finally, the apb-2-8-hx-es spring coil was selected for aneurysm neck filling.The spring coil could not be pushed out of the microcatheter, so another system was replaced to complete the operation smoothly.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received reported that the resistance was in the distal part of the catheter.The coil had come out of the introducer sheath smoothly.There was no observed damage to the coil.The replacement catheter that the coil had experienced resistance in was a medtronic catheter.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.An echelon-10 micro catheter was also returned and will be addressed in pli-10, as the resistance allegation for this micro catheter is for a different coil.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The pusher was found kinked at ~3.2cm from the proximal end.The pusher was found broken at the break indicator with the two segments retained by the release wire, indicative of a detachment attempt.The coin was found retracted out of the lumen stop and the implant coil was already detached and not returned for analysis.Testing/analysis: the axium prime coil could not be used for resistance testing as the implant was already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, incompatible micro catheter, or tortuous anatomy.The pusher was found kinked near the very proximal end.It is possible the kink occurred during the attempt to push the coil into the micro catheter against the reported resistance.However, the kink would have prevented the device from being fully inserted into the micro catheter would have prevented the device from reaching the aneurism site to be detached.It is possible the kinking occurred after the device was manually detached.As the implant coil and unknown micro catheter used in the event was not returned for analysis, any contributi on of the implant coil and micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20624597
Report Number9617601-2024-00282
Device Sequence Number12625845
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number227220749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown